It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Pages: 1 Showing 1 - 20 of 24 for proton pump inhibitors. (0.005 seconds)


... pump inhibitors and anemia? ... (6 replies)
... I understand that some illnesses and especially those that cause internal bleeding can cause it. Also medications like proton pump inhibitors are well known as causing it. Anything that keeps you from absorbing iron is a factor. ... (1 replies)
... I've been anemic for sometime and have periodic iron nfusions. I've never had a reaction of any kind to this kind of treatment. I had to see a hematologist / oncologist to have them. Each infusion takes about 30 minutes and is in no way uncomfortable. I usually have a series of two spanning 2 weeks. I have to have those about every year. (6 replies)

... So, I've been on the iron supplements for 3 months now. I'm still having serious issues with the iron supplements binding me up. I ended up on a quadruple dose of Miralax to help balance things and that is messing me up even more. My labs are better, but my GI doc said that due to the fact I have less stomach surface after having had a Nissen Fundoplication for acid... (6 replies)
PPI's and anemia
Mar 25, 2014
... Hi, I have just been diagnosed as having slight anemia. I have been on Proton Pump Inhibitors for about 18months and was wondering if they could be the cause. Has anyone found that they were the possible cause of anemia. ... (0 replies)
... All proton pump inhibitors recommend taking it for only 14 days. ... (1 replies)
... Do you take proton pump inhibitors like Nexium? ... (7 replies)
... Wendy, I wanted to warn you about something: taking proton pump inhibitors( acid blockers) like Zantac, Prilosec, Acifex,etc can make your body unable to absorb oral iron! This happened to me: I was taking Acifex for GERD, and having extremely heavy periods and the combination caused my Hgb to drop to 4 which is almost incompatible with life! I had 3 transfusions and many many... (74 replies)
... Have had many IV iron infusions. My hematologist said because I take acid blocker for GERD, my body can't absorb oral iron. So it was a double whammy! Anyone on proton pump inhibitors should make sure their iron counts don't drop too much. ... (6 replies)
... I've been treated with everything under the sun, iron and thyroid and antidepressants and proton pump inhibitors... they all made things better for a little while, but worse in the long run. If you're B12 deficient, TIME IS OF UTMOST IMPORTANCE. ... (6 replies)
... if I do. The problem is that proton pump inhibitors are not effective the entire 24 hours, leaving us vulnerable a part of the time. I think I will stick with the morning dosing. ... (7 replies)
... No problem, (PROTON PUMP INHIBITORS AKA PPI'S) it's just meds like Nexium, I'm sure you have heard of that one, "The little purple pill". Acid blockers necessary for iron break down in the stomach. FLFLOWERGIRL:) (9 replies)
... I've been reading more on this board and I've seen a lot of stuff on proton pump inhibitors and iron malabsorption. ... (8 replies)
... Proton pump inhibitors like Nexium. I took it for 8 yrs. ... (80 replies)
High Serum Gastrin
Jan 26, 2008
... Serum gastrin is usually high in people who do not produce enough stomach acid. It is also high in anyone who regularly takes acid blockers or proton pump inhibitors. ... (7 replies)
... My GI doctor did admit to me that he believes that the Proton Pump Inhibitors do impair iron absorption. ... (8 replies)
... No the doctor didn't do a blood check at all, none of this started till I came down with this ulcer thing. I've always had black circles under my eyes but just recently started to feel really like crap, so I didn't bring it up to him when I went for the ulcer. I haven't noticed any black tarry stools or any what the medical community calls "coffee grinds" when I was throwing... (7 replies)
... I found out about the link between the PPI's and B12 deficiencies recently too. I have esopahgitis and reflux and have been taking Prilosec for almost 8 years every day. I went through an endoscopy and a colonoscopy last year to see if there was activ ebleeding from ulcers,etc. Thnakfully,I had no bleeding and just a couple of polyps. I have been taking Ferrous Gluconate for... (5 replies)
... :) Hey Brad Sorry it hurt! After awhile I guess you get used to it... I've been pricked with needles so many times now it's second nature for me and I don't feel it anymore lol. Hopefully next time won't be so bad! There is an alternative to the shots though. You could try a sublingual B12. This is a tablet that you place under your tongue and this is where your body... (5 replies)
... Hey, it did hurt! :eek: I also saw my B-12 test level. It was around 300. Still in the low normal range. Seems like the high end of the range was over 900...I was peering over the doc's shoulder at the test results. :) (5 replies)




Pages: 1

All times are GMT -7. The time now is 10:21 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!